Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 25, NWS La Crosse, WI

May 18, 2017Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at May 18, 2017, 9:42 AM CDT for Adams County, Juneau County, Wisconsin. It took effect at May 18, 2017, 5:52 PM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 9:42 AM CDT (14:42 UTC)
In effect from
May 18, 2017, 5:52 PM CDT
Expired
May 23, 2017, 10:34 PM CDT
In force
5 days
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Moderate

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River at Castle Rock Dam (CROW3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

864 
WGUS43 KARX 181442
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
942 AM CDT Thu May 18 2017

.A Flood Warning is in effect for the Wisconsin River at the Castle
Rock Dam due to heavy rain that has fallen across the Wisconsin
River drainage. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-190242-
/O.NEW.KARX.FL.W.0025.170518T2252Z-170524T0334Z/
/CROW3.2.ER.170518T2252Z.170520T1200Z.170523T0934Z.UU/
942 AM CDT Thu May 18 2017

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Wisconsin River At Castle Rock Dam.
* from this afternoon to Tuesday evening.
* At  9:11 AM Thursday the flow was 11208 cfs.
* Flood stage is 30000 cfs.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage today and continue to rise to 
  to a flow near 37500 cfs by Saturday morning. The river will fall 
  below flood stage by Tuesday morning.
* Impact...At 40000.0 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$
11 follow-up statements
343 
WGUS83 KARX 190129
FLSARX


Flood Statement
National Weather Service La Crosse WI
829 PM CDT Thu May 18 2017

.The Flood Warning continues for the Wisconsin River at Castle
Rock Dam.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-191629-
/O.EXT.KARX.FL.W.0025.000000T0000Z-170524T1213Z/
/CROW3.1.ER.170519T1947Z.170520T0600Z.170523T1813Z.UU/
829 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  8:10 PM Thursday the flow was 20030 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday and continue to rise to
  a flow near 37000 cfs by Saturday morning. The river will fall 
  below flood stage by Tuesday.
* Impact...At 40000.0 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$

Aegerter
427 
WGUS83 KARX 190936
FLSARX


Flood Statement
National Weather Service La Crosse WI
436 AM CDT Fri May 19 2017

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC057-200036-
/O.EXT.KARX.FL.W.0026.170521T0112Z-170522T2230Z/
/NCAW3.1.ER.170521T0112Z.170521T1200Z.170522T0430Z.UU/
436 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Yellow River At Necedah.
* from Saturday evening to Monday afternoon...Or until the warning is
  cancelled.
* At  3:30 AM Friday the stage was 11.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday evening and continue 
  to rise to near 15.5 feet by Sunday morning. The river will fall 
  below flood stage by Sunday evening.

&&
 
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009

$$
827 
WGUS43 KARX 191550
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1050 AM CDT Fri May 19 2017

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Wisconsin...

  Wisconsin River At Castle Rock Dam affecting Adams and Juneau 
  Counties

.The recent heavy rains across the Wisconsin River drainage will
bring high water levels along the Wisconsin River..

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-200350-
/O.EXT.KARX.FL.W.0025.000000T0000Z-170524T0912Z/
/CROW3.2.ER.170519T1735Z.170520T1800Z.170523T1512Z.UU/
1050 AM CDT Fri May 19 2017

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Wisconsin River At Castle Rock Dam.* At 10:10 AM Friday the flow was 20037 cfs.
* Flood stage is 30000 cfs.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage today and continue to rise to 
  to a flow near 39200 cfs by Saturday. The river will fall below 
  flood stage by Tuesday morning.
* Impact...At 40000.0 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$
827 
WGUS83 KARX 192127
FLSARX


Flood Statement
National Weather Service La Crosse WI
427 PM CDT Fri May 19 2017

.The river flow at Castle Rock Dam has risen above flood stage.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-201227-
/O.CON.KARX.FL.W.0025.000000T0000Z-170524T0912Z/
/CROW3.2.ER.170519T1701Z.170520T1800Z.170523T1512Z.UU/
427 PM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  4:10 PM Friday the flow was 36228 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a flow near 39200 cfs 
  by Saturday. The river flow is expected to fall below flood stage 
  Tuesday.
* Impact...At 40000 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$

Hollan
693 
WGUS83 KARX 200213
FLSARX


Flood Statement
National Weather Service La Crosse WI
913 PM CDT Fri May 19 2017

.A Flood Warning remains in effect for locations near Castle Rock Dam 
along the Wisconsin River. Moderate flooding is expected.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-201713-
/O.EXT.KARX.FL.W.0025.000000T0000Z-170524T0846Z/
/CROW3.2.ER.170519T1701Z.170520T1800Z.170523T1446Z.UU/
913 PM CDT Fri May 19 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  9:10 PM Friday the flow was 36195 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a flow near 40000 cfs 
  Saturday. The river flow is expected to fall below flood stage Tuesday 
  morning.
* Impact...At 40000 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$

Hollan
736 
WGUS83 KARX 200831
FLSARX


Flood Statement
National Weather Service La Crosse WI
331 AM CDT Sat May 20 2017

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-202331-
/O.CON.KARX.FL.W.0025.000000T0000Z-170524T0846Z/
/CROW3.2.ER.170519T1701Z.170520T1800Z.170523T1446Z.UU/
331 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  3:10 AM Saturday the flow was 36237 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a flow near 40000 cfs 
  by today. The river flow will fall below flood stage Tuesday 
  morning.
* Impact...At 40000.0 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$
677 
WGUS83 KARX 201515
FLSARX


Flood Statement
National Weather Service La Crosse WI
1015 AM CDT Sat May 20 2017

.High flows continue the flooding downstream of the Castle Rock Dam
on the Wisconsin River.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-210615-
/O.EXT.KARX.FL.W.0025.000000T0000Z-170524T0900Z/
/CROW3.2.ER.170519T1701Z.170521T1800Z.170523T1500Z.UU/
1015 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At 10:10 AM Saturday the flow was 36229 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a flow near 40000 cfs 
  by Sunday. The river flow will fall below flood stage Tuesday 
  morning.
* Impact...At 40000.0 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$
733 
WGUS83 KARX 202120
FLSARX


Flood Statement
National Weather Service La Crosse WI
419 PM CDT Sat May 20 2017

.A Flood Warning remains in effect for locations along the Wisconsin 
River near Castle Rock Dam.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-211219-
/O.CON.KARX.FL.W.0025.000000T0000Z-170524T0900Z/
/CROW3.2.ER.170519T1701Z.170521T1800Z.170523T1500Z.UU/
419 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  4:10 PM Saturday the flow was 34835 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a flow near 40000 cfs 
  Sunday. The river flow is expected to fall below flood stage Tuesday 
  morning.
* Impact...At 40000 cfs...Several roads are closed downstream of the
  dam.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$

Hollan
327 
WGUS83 KARX 210233
FLSARX


Flood Statement
National Weather Service La Crosse WI
933 PM CDT Sat May 20 2017

.A Flood Warning remains in effect for locations along the Wisconsin 
River near Castle Rock Dam. The river flow is no longer expected to 
exceed moderate flood stage. However...the river flow will remain above 
minor flood stage into Tuesday.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-211733-
/O.CON.KARX.FL.W.0025.000000T0000Z-170524T0900Z/
/CROW3.1.ER.170519T1701Z.170520T0910Z.170523T1500Z.UU/
933 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  9:10 PM Saturday the flow was 35052 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring and is forecast to continue.
* Forecast...The river flow will continue to decrease, dropping below
  flood stage Tuesday morning.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$

Hollan
572 
WGUS83 KARX 210939
FLSARX


Flood Statement
National Weather Service La Crosse WI
439 AM CDT Sun May 21 2017

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-220039-
/O.CON.KARX.FL.W.0025.000000T0000Z-170524T0900Z/
/CROW3.1.ER.170519T1701Z.170520T0910Z.170523T1500Z.UU/
439 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Wisconsin River At Castle Rock Dam.
* At  4:10 AM Sunday the flow was 35176 cfs.
* Flood stage is 30000 cfs.
* Minor flooding is occurring.
* Forecast...The river flow will continue to decrease, dropping below
  flood stage by Tuesday morning.

&&
 
LAT...LON 4392 9007 4402 9002 4402 8996 4377 8984 4377 8990

$$
595 
WGUS83 KARX 211658
FLSARX


Flood Statement
National Weather Service La Crosse WI
1158 AM CDT Sun May 21 2017

.Flows out of the Castle Rock Dam have dropped below 30000 CFS
therefore the Flood Warning has been cancelled.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC001-057-211728-
/O.CAN.KARX.FL.W.0025.000000T0000Z-170524T0900Z/
/CROW3.1.ER.170519T1701Z.170520T0910Z.170521T1400Z.UU/
1158 AM CDT Sun May 21 2017

The Flood Warning is cancelled for
  The Wisconsin River At Castle Rock Dam.
* At 11:10 AM Sunday the flow was 28946 cfs.
* Flood stage is 30000 cfs.
* Fell below flood stage at 9:00 AM Sunday.
* Forecast...The river flow will continue to decrease and will drop
  to under 20000 cfs by Wednesday.
* Impact...At 30000.0 cfs...Localized flooding occurs near Highway Z 
  downstream of the dam.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 18, 6:47 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 18, 6:47 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
647 AM CDT Thu May 18 2017

.SHORT TERM...(Today and tonight)
Issued at 356 AM CDT Thu May 18 2017

Main fcst concerns this period are lingering SHRA chances focus is
on severe potential this afternoon into this evening.

06z data analysis a 995mb low just SW of KEAU. This near/under the
500mb low, with the nearly vertically stacked system lifting
steadily NE. Bulk of the instability has been pushed out of the area
as cooling/dry gradually wraps around the south side of the low. The
deep cyclonic circulation was still producing -SHRA across much of
MN/WI, with most of this north/west of the low as expected. Abundant
low clouds north/west of the sfc low as well.

Model runs of 18.00z initialized well. Models in good agreement as
the mid level low/wave quickly exits east this morning and hgts
rise/shortwave ridging builds in later today/tonight. Short-term
fcst confidence is good this cycle.

For the short term, the main mid level trough/shortwave exits this
morning, but a trailing vort lobe and a 925-700mb trough are going
to linger over the area into the early evening. Some deeper moisture
(sfc-650mb) and 850-700mb FN convergence linger over mainly the NE
end of the fcst area in the trough axis thru the afternoon. Will
trend grids with a slower exit of the trailing -SHRA eastward and
out of the fcst thru the late morning and at least early afternoon
hours. Main surge of sfc-925mb cold advection pushes south across
the area this morning. A lower strato-cu deck to spread across the
area with this, along with the 10-20mph north winds driving it.
Highs today to be near/just after sunrise, then fall thru the
mid/late morning as the strong low level cold advection spreads
across. Today is going to feel cold/raw compared to the past several
days. Consensus highs, between 14z-01z, mostly in the 50s quite
reasonable.

The lower level trough exits early this evening, with drier NE to
east anticyclonic sfc-850mb flow spreading across the area. Lower
clouds looking to quickly clear from NE to SW during the evening.
This along with a dry BL airmass and lighter NE winds should allow
for strong radiational cooling once the clouds decrease. However,
thickening high level moisture/clouds ahead of the next mid level
low coming thru the central Rockies is progged to quickly spread NE
across the region later tonight. Appears there may not be a very
long window of clear/mostly clear skies over the area tonight. Some
lows may actually be around midnight, then steady/slowly rise late
tonight as thickening cirrus spread in. Stayed with the blend of
guidance lows (below normal) for tonight, with those lows dipping
into the mid 30s across Clark/Taylor ctys. Added patchy/areas of
frost to grids in the north end of the fcst area. With the cloud
trends for tonight and what could be a short period for the stronger
radiational cooling, will pass any potential need for a frost
advisory to day crew.

.LONG TERM...(Friday through Wednesday)
Issued at 356 AM CDT Thu May 18 2017

For Friday thru Saturday night, main fcst concerns this period are
SHRA/TSRA chances and rain amounts and the cooler temperatures.

Model runs of 18.00z in reasonable agreement as the mid level low
over CO at 12z Fri lifts into SD by 12z Sat then to near the MN/ONT
border by 12z Sun. Some detail differences in this low/trough,
especially by Sat/Sat night, but this not unexpected with the
amplified flow pattern. Fri thru Sat night fcst confidence is
average to good this cycle.

With the mid level low ejecting into the central plains Fri, the
deep layered S/SW flow ahead of it quickly spreads the higher PW
airmass in the central/southern plains back northward into the
region. Lead warm advection 'wing' of lower level thermodynamic
forcing spreads NE across the fcst area Fri. Combined with the
increasing/deepening moisture, SHRA chances quickly spread NE across
much of the fcst area Fri. This forcing/lift pass N/E of the fcst
area Fri evening, with the deeper layered forcing/lift and
divergence aloft ahead of the mid level low/trough to begin
providing the lift by later Fri evening and thru much of Sat. Due to
the model detail differences, stayed with the consensus precip
chances for Fri thru Sat, peaking in the 60-80% range much of Sat.
By Sat night as the sfc-mid level low/trough lift into northern
MN/lk Superior, the lower level flow becomes more SW to NW advecting
in both drier and cooler air. Consensus SHRA chances already
diminishing from SW to NE Sat evening are reasonable. With the
recent widespread and locally heavy rains, plenty of concern for
how much rain this next system will produce across the area.
Latest model blend produces mostly 2/3 to 1 inch across the area.
Some potential for this amount of rain to cause additional hydro
concerns, but model continue to produce this rain over the course
of a 24 to 36 hour period vs. within a few hours. One more
question this period is how much instability may work into/over
the fcst area. The consensus has steadily increased some MUCAPE
near or into the SE end of the fcst area Fri night/Sat. This
generally remains 500 j/kg or less. For now will continue a small
TSRA chance across mainly the south 1/2 of the fcst area later Fri
night thru Sat. Blend of guidance highs/lows for Fri-Sat night,
as much as 10- 20F below normal for highs Fri look good at this
time.

For Sunday thru Wednesday (days 4 to 7): main fcst concerns this
period are SHRA chances mainly Mon/Tue and generally below normal
temperatures under broad mid level troughing. Confidence in the
larger scale feature of the upper troughing is good, but rather low
in the details of shortwaves rotating thru this flow and across the
region.

Sunday should trend as a dry day behind the strong trough from
Fri/Sat continues to lift well north of the region. Sunday to also
trend cooler as low level cold advection spreads in behind the
departing trough. Some models have 850mb temps near/below 0C over
the fcst area on Sun. Reasonable consensus for some warm advection
and moisture/instability return ahead of a stronger NW flow
shortwave to drop into the region Mon. Evolution of this wave beyond
Mon is where model differences increase. Some 20-30% SHRA/TSRA
chances much of Mon night-Tue night OK for now. Even the lesser
model agreement by Tue/Wed would keep a cool northerly flow aloft
over the region into the middle of next week. After a bit of a warm-
up ahead of the wave on Mon, temps back below normal for Tue/Wed
are looking well trended.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 647 AM CDT Thu May 18 2017

MVFR stratus has overtaken the TAF sites and will remain through
the afternoon hours as much colder air works through the area,
with a period of IFR also expected at RST through 15Z or so.
Skies will clear for a time from northwest to southeast late this
afternoon and into the evening as high pressure and much drier air
arrive, with some thicker cirrus arriving later tonight. As a cold
front arrives, winds will continue to shift northwest with gusts
of 20-25 knots through the afternoon, shifting northeast overnight
and diminishing to 10 knots or less.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...Lawrence
Hazardous weather outlook, May 18, 4:57 AM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
457 AM CDT Thu May 18 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
457 AM CDT Thu May 18 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Patchy frost is possible tonight for areas mainly north and east
of Interstate 94.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small chances for thunderstorms will be found across the area
Friday night into Saturday, and again Monday afternoon and
evening. Severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Lawrence

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:00 PM CDTSevere Thunderstorm WarningARXCrawford, Grant75 min
May 17, 7:19 PM CDTSevere Thunderstorm WarningARXLa Crosse41 min
May 17, 7:31 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, La Crosse, Monroe, Richland, Vernon61 min
May 17, 7:31 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
May 17, 8:06 PM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, Monroe54 min
May 17, 9:06 PM CDTSpecial Weather StatementARXClark, Taylor54 min
May 18, 9:46 AM CDTRiver Flood WarningARXJuneau5 days
May 18, 2:48 PM CDTFrost AdvisoryARXAdams, Clark, Jackson, Juneau, Monroe, Taylor17 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.